Ask an expert
Question

04 Mar 2004

Question for the neurologist - Is it a virus?
I am not a headache sufferer, but I do have neurological disease. My illness - autoimmune myelitis - was actually diagnosed 18 months ago, subsequent to an MRI scan and a lumbar puncture. Very high levels of IgG were detected in the CSF sample, but the MRI scan showed no abnormalities. Some of the symptoms have never really left me, although I am considered "cured" in the sense that I no longer need to take steroids (B-TAB PREDNISONE) or any other medication. I have noticed, however, that whenever the symptoms do re-appear, they are often accompanied by a rash on my trunk. This brings me to the suspicion that the illness may be caused by some sort of virus. Could this be possible? The neurological symptoms are as follows: Numbness of the feet, especially the right foot, and especially after getting out of a hot bath, or walking in the sun on a hot day, or being overly tired, pins and needles at the back of my calves when walking long distances, especially on a hot day or when tired or under stress or in a hurry, dizziness, drowsiness, extreme fatique, loss of balance, dripping of urine immediately after getting out of a hot bath, inability to think straight. These symptoms are often preceded by a few days of diminished appetite and EXTREME fatique and have become predictable. None of the symptoms are new symptoms. They are simply recurrences of old symptoms which keep returning at regular intervals. What could be causing this condition?
Answer 356 views
Expert
headache

01 Jan 0001

There are amny causes of myelytis. With auto-imune myelytis one often has symptoms in other organs. the fact that you gat a rash when your symptoms worsen may indicate that your condition is not fully under control.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.